| Catalog Number |
03.043.022 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
03/08/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional pro-code: jds complainant part is not expected to be returned for manufacturer review/investigation.State: chiba reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent a surgery via tna lateral parapatellar approach.When the surgeon connected a driving head to a device and inserted the nail while tapping with a hammer, a load was applied on the connecting screw and the nail connection, and the proximal end of the nail damaged in a split way.After the surgeon inserted the nail into the proper position, a drill bit interfered with the nail when the surgeon was drilling the proximal ml hole.The surgeon retightened the connecting screw and confirmed the connection of a hook of an insertion handle, and attempted to drill again, but the drill bit and the nail interfered again.When the surgeon attempted to drill a round ml hole on the distal side, the drill interfered with the nail again.When the surgeon checked the side image, it was found that the connecting screw was biting slightly diagonally into the nail, and the sleeve was pointing to the dorsal side.The drill bit and the nail did not interfere when they were checked before insertion.The surgeon decided to replace the connecting screw at his discretion, but the connecting screw biting the nail had resistance and made a sharp sound when removing, but the surgeon managed to remove the connecting screw eventually.However, due to the force applied, the proximal end of the nail damaged in a split way, and the nail was externally rotated about 80 °.The surgeon determined that reconnecting the nail and the connecting screw was impossible, so the screws were inserted after drilling the proximal and distal parts with a radiolucent drive.When the whole image was checked with the image intensifier at the end of surgery, a crack, which was not present before surgery, was found in the proximal of the affected area.Therefore, a screw was inserted in the proximal position as an addition, and the patient was to be followed up with seine fixation for a while after surgery.After surgery, the surgeon commented as follows; the reason why the connecting screw had bit obliquely into the nail occurred because the nail was inserted in the early stage using a hammer while the connecting screw loaded by the extension position.Since the depth of the threads of the connecting screw (connection part to the nail) is insufficient, it is better to make the threads deeper to resist the force of tapping vertically.The damaged part of the nail is not separated from the main body of the nail and internally fixed.There was surgical delay of sixty (60) minutes.No further information is available.This complaint involves three (3) devices.This report is for one (1) connecscr cann med this is report 2 of 3 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 03.043.022.Lot number: 450p159.Manufacturing site: haegendorf.Release to warehouse date: 10.11.2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no cosmetic defects observed on the surface of connecscr cann med, p/n: 03.043.022, lot: 450p159.A dimensional inspection was performed for the connecscr cann med, p/n: 03.043.022, lot: 450p159 and met specifications.A functional test was not conducted since the mating device was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the connecscr cann med, p/n: 03.043.022, lot: 450p159 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.